Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 8, 2015, 5:48 PM MDT for Curry County, New Mexico. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2015, 5:48 PM MDT (23:48 UTC)
- Expired
- Aug 8, 2015, 6:14 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 47 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:00 PM MDT | HAIL 0.88 | 5 Ene Ranchvale, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS55 KABQ 082348
SVRABQ
NMC009-090030-
/O.NEW.KABQ.SV.W.0231.150808T2348Z-150809T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
* UNTIL 630 PM MDT
* AT 548 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLOVIS...
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLOVIS AND PLEASANT HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3434 10315 3445 10333 3475 10304 3448 10304
TIME...MOT...LOC 2348Z 217DEG 23KT 3446 10318
HAIL...1.00IN
WIND...60MPH
$$
431 follow-up statement
426
WWUS55 KABQ 090014
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
614 PM MDT SAT AUG 8 2015
NMC009-090023-
/O.CAN.KABQ.SV.W.0231.000000T0000Z-150809T0030Z/
CURRY-
614 PM MDT SAT AUG 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CURRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3434 10315 3445 10333 3475 10304 3448 10304
TIME...MOT...LOC 0011Z 217DEG 23KT 3459 10306
$$
43What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:19 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 8, 3:19 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT SAT AUG 8 2015 .SYNOPSIS... A DOME OF UPPER LEVEL HIGH PRESSURE REMAINS OVER EAST TEXAS WITH SOUTH SOUTHWESTERLY WINDS ALOFT PERSISTING OVER NEW MEXICO. THIS HAS KEPT INCREASED MOISTURE PUSHING INTO NEW MEXICO FROM THE SUBTROPICS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING INTO THE EVENING AND OVERNIGHT HOURS WITH STORMS BEING MOST CONCENTRATED IN THE CENTRAL TO WESTERN PORTIONS OF THE STATE AND MORE SPARSE STORM ACTIVITY INTO THE EASTERN PLAINS OF NEW MEXICO. MOISTURE WILL REMAIN OVER MUCH OF NEW MEXICO ON SUNDAY...AND A WEAK COLD FRONT WILL BACK INTO THE NORTHEAST CORNER OF THE STATE BY LATE AFTERNOON. STORMS WILL BE NUMEROUS OVER THE NORTHEASTERN QUADRANT OF THE STATE SUNDAY...SPREADING FARTHER SOUTH AND WEST INTO MONDAY AS THE FRONT ADVANCES. && .DISCUSSION... THE AXIS OF SUBTROPICAL MOISTURE WAS EASILY VISIBLE THIS MORNING ON SATELLITE CHANNELS...STREAMING NORTHWARD FROM SONORA AND CHIHUAHUA INTO AZ/NM. ABUNDANT MID TO HIGH LEVEL CLOUDINESS LINGERED THROUGH THE MORNING AND EARLY AFTERNOON AND HAS STUNTED THE DEVELOPMENT OF NEW STORMS WITH A FAIRLY MEAGER CROP OF STORMS THUS FAR. AS HEATING CONTINUES THROUGH THE AFTERNOON...THE BOUNDARY LAYER SHOULD CONVECTIVELY TURN OVER WITH NEW CELLS INITIATING. THROUGH THE LATE AFTERNOON STORMS WILL BE MOST PROMINENT ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN...BUT ISOLATED TO SCATTERED CELLS SHOULD FILL INTO THE EASTERN PLAINS OF THE STATE INTO THE EVENING. COVERAGE OF STORMS WILL LIKELY DECREASE SUBSTANTIALLY AFTER MIDNIGHT...BUT SOME ACTIVITY IS LIKELY TO PREVAIL THROUGH SUNRISE SUNDAY. AS THE UPPER LEVEL HIGH NUDGES SLIGHTLY WESTWARD ON SUNDAY...THE MOISTURE PLUME SHOULD REMAIN INTACT...STRETCHING FROM THE GILA WILDERNESS NORTHEASTWARD TO THE OPPOSITE CORNER OF THE STATE. PRECIPITABLE WATER VALUES ARE ADVERTISED TO REMAIN HIGH IN MOST AREAS OF THE STATE...ASIDE FROM THE NORTHEAST WHERE VALUES COULD LOWER TO NEARLY 0.5 INCH ACCORDING TO THE NAM. HIGHER POPS HAVE BEEN KEPT ACROSS THE SOUTHWESTERN TO NORTHEASTERN ZONES...BUT THE NAM DOES SEEM TO HAVE CUT BACK ON THE QPF BY A SUBSTANTIAL AMOUNT FOR SUNDAY. IN THE NORTHEAST...THE BACK DOOR FRONT SHOULD INFILTRATE COLFAX AND UNION COUNTIES BEFORE SUNSET. THE ADVECTION OF LOW LAYER MOISTURE...BACKED UPSLOPE SURFACE FLOW...AND SURFACE CONVERGENCE WILL ENHANCE STORM PROBABILITIES IN THE NORTHEAST SUNDAY...SO LIKELY POPS CONTINUE IN THE FORECAST THERE. THE FRONT COULD SPILL INTO THE UPPER RIO GRANDE VALLEY SUNDAY EVENING...ESPECIALLY IF THE SYNOPTIC COLD POOL IS ENHANCED BY CONVECTION. THE REMNANTS OF THIS BOUNDARY SHOULD CONTINUE TO SPILL WESTWARD INTO MONDAY WITH THE SURFACE WINDS VEERING EAST SOUTHEAST FARTHER BEHIND THE BOUNDARY. THIS WILL BE WHERE SOME UPSLOPE FLOW WILL IMPACT THE CENTRAL MOUNTAIN CHAIN AND ALSO LIKELY OVER THE CONTINENTAL DIVIDE. PRECIPITABLE WATER VALUES SHOULD STAY QUITE HIGH MONDAY...ESPECIALLY IN THE NORTHEAST TO EAST CENTRAL PLAINS OF NM. DESPITE THE NAM LOOKING TOO WET FROM A PWAT STANDPOINT...SCATTERED TO WIDESPREAD AREAS OF LOCALLY HEAVY RAINFALL COULD CERTAINLY IMPACT THIS SECTOR OF THE STATE WHERE FAVORABLE INGREDIENTS ARE BECOMING JUXTAPOSED. OTHERWISE...THE SECONDARY AREA OF CONCENTRATION FOR STORMS WILL BE ALONG THE CENTRAL MOUNTAIN CHAIN AND THE DIVIDE WHERE UPSLOPE SHOULD ASSIST. A DOWNWARD TREND IN THE COVERAGE OF STORMS IS EXPECTED INTO TUESDAY AS THE UPPER HIGH SHOVES ITS WAY BACK WEST. A POTENTIAL SWATH OF DRY AIR COULD ORBIT THE HIGH AND FILTER INTO NM FROM THE SOUTHEAST...BUT THE NAM IS NOT AS DISTINCT WITH THIS FEATURE AS COMPARED TO THE GFS AND EUROPEAN MODELS. AT ANY RATE...THE NORTHWESTERN HALF OF NM STILL LOOKS TO HAVE THE HIGHER PROBABILITIES FOR STORMS. INTO WEDNESDAY AND THURSDAY...MODELS ARE IN FAIR AGREEMENT OF LESS STORMS DUE TO THE HIGH BUILDING BACK OVER NM WITH RISING HEIGHTS AND TEMPERATURES ALONG WITH A LACK OF ANY NEW MOISTURE INTRUSIONS. 52 && .FIRE WEATHER... PLUME OF MOISTURE EXTENDS FROM SW NM NORTHEASTWARD THIS AFTERNOON...REMAINING ANCHORED OVER SW NM BUT TILTING IN FAVOR OF NORTHEAST NM SUNDAY AS AN UPPER TROUGH SWINGS THROUGH THE GREAT BASIN. CONVECTION A BIT SLOW TO IGNITE THIS AFTERNOON DUE TO THE MORE EXTENSIVE MID CLOUD COVER WEST AND CENTRAL...BUT STARTING TO CATCH UP AT THE MOMENT. CELL MOTION MAINLY TO THE NORTHEAST AROUND 25 MPH...SO EVEN IF CELLS PRODUCE SOME HEAVY RAIN...THEY SHOULDN/T LINGER TOO LONG IN ANY ONE SPOT. IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL. MODELS FORECASTING SIMILAR CELL MOVEMENT SUNDAY...BUT MUCH SLOWER. THE FAR NORTHWEST SHOULD BE DRIER DUE TO THE SHIFTING PLUME. NORTHERN AND WESTERN HIGH TERRAIN WILL BE FAVORED SUNDAY FOR WETTING SHOWERS/STORMS...ALONG WITH THE NORTHEAST...WHERE A WEAK WIND SHIFT COULD PRODUCE LOW LEVEL UPSLOPE FLOW INTO THE NE HIGHLANDS/EAST SLOPES OF THE SANGRE DE CRISTO MTS. THIS LOW LEVEL EASTERLY FLOW BECOMES MORE PRONOUNCED AS IT SAGS SOUTH INTO THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT. THEREFORE...THE FOCUS FOR WETTING CONVECTION WILL FAVOR THE NORTH CENTRAL...AND CENTRAL MT CHAIN EASTWARD DURING THIS TIME. AN OCCASIONALLY GUSTY EAST WIND APPEARS LIKELY INTO PORTIONS OF THE RGV AS WELL...AND SHOVES SOME HIGHER DEWPOINTS TOWARDS THE CONTDVD IN NW NM. HIGH TEMPERATURES THROUGH TUESDAY WON/T STRAY TOO FAR FROM AVERAGE DESPITE THE HIGHER DEWPOINTS. WHILE MIN RH VALUES DECREASE SUNDAY OVER MUCH OF THE WEST AND CENTRAL...THEY REBOUND BY MONDAY WITH GOOD TO EXCELLENT OVERNIGHT RECOVERIES. SOME POCKETS OF FAIR TO POOR VENT RATES FORECAST SUNDAY FOR THE NORTHEAST AND FAR SOUTHWEST...WITH GOOD TO EXCELLENT RATES FOR MOST LOCALES MONDAY AND TUESDAY. THE UPPER HIGH CENTER REMAINS FORECAST TO BUILD OVER NEW MEXICO AND THE CENTRAL ROCKIES MID TO LATE NEXT WEEK...LEADING TO MINIMAL HIGH TERRAIN POPS AND ABOVE AVERAGE HIGH TEMPERATURES. && .AVIATION... 18Z TAF CYCLE PLUME OF MOISTURE STRETCHED FROM SOUTHWEST NM NEWD WITH SFC LEE TROF. MID LEVEL CLOUDS OVER WRN/CENTRAL NM TO SLOWLY ERODE WITH INCREASING INSTAB...WITH SCT TO NMRS SHRA/TS DEVELOPING AFT 19Z. BRIEF MVFR CIGS/VSBYS POSSIBLE IN CONVECTION OBSCG MTS WITH SFC WND GUSTS TO 35KT. CELL MOTION TO BE MAINLY TO THE EAST/NORTHEAST. WHILE TSTMS EXPECTED TO DIMINISH AFT 03Z...SHOWERS MAY PERSIST AND A WEAK NLY WIND SHIFT MAY DEVELOP IN FAR NE NM. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 88 59 90 / 20 10 5 10 DULCE........................... 48 82 48 82 / 20 20 10 20 CUBA............................ 53 83 53 84 / 40 20 20 50 GALLUP.......................... 53 83 55 85 / 40 20 20 30 EL MORRO........................ 51 80 52 82 / 50 40 30 40 GRANTS.......................... 53 82 54 83 / 50 40 30 40 QUEMADO......................... 54 80 55 82 / 40 40 30 30 GLENWOOD........................ 59 84 59 86 / 50 40 40 30 CHAMA........................... 44 78 47 79 / 20 30 20 40 LOS ALAMOS...................... 60 83 59 80 / 50 40 30 50 PECOS........................... 53 83 56 80 / 40 40 40 60 CERRO/QUESTA.................... 50 81 51 78 / 30 30 30 50 RED RIVER....................... 45 74 46 69 / 30 50 40 60 ANGEL FIRE...................... 46 76 47 70 / 30 50 50 60 TAOS............................ 51 82 52 80 / 30 20 20 40 MORA............................ 52 80 52 75 / 40 50 50 70 ESPANOLA........................ 55 88 57 86 / 40 20 20 40 SANTA FE........................ 57 84 59 83 / 40 30 30 50 SANTA FE AIRPORT................ 57 86 59 85 / 30 10 20 40 ALBUQUERQUE FOOTHILLS........... 62 87 64 87 / 40 10 30 40 ALBUQUERQUE HEIGHTS............. 66 89 68 88 / 40 20 20 30 ALBUQUERQUE VALLEY.............. 61 91 63 91 / 40 20 20 30 ALBUQUERQUE WEST MESA........... 62 90 64 89 / 30 20 20 30 LOS LUNAS....................... 63 90 64 91 / 40 10 20 20 RIO RANCHO...................... 65 89 65 88 / 30 20 20 30 SOCORRO......................... 62 90 63 92 / 40 20 30 20 SANDIA PARK/CEDAR CREST......... 59 84 61 84 / 40 20 30 50 TIJERAS......................... 59 86 60 86 / 40 20 30 50 MORIARTY/ESTANCIA............... 55 88 56 85 / 40 20 30 50 CLINES CORNERS.................. 58 83 59 81 / 30 20 40 60 GRAN QUIVIRA.................... 58 85 60 85 / 40 30 30 50 CARRIZOZO....................... 61 87 61 87 / 30 20 40 40 RUIDOSO......................... 57 80 58 79 / 40 40 50 50 CAPULIN......................... 56 87 55 79 / 30 40 50 60 RATON........................... 57 88 56 80 / 30 40 50 60 SPRINGER........................ 61 88 62 82 / 30 40 50 60 LAS VEGAS....................... 56 84 56 80 / 30 20 40 60 CLAYTON......................... 65 90 63 84 / 30 40 40 40 ROY............................. 60 89 61 84 / 30 20 40 60 CONCHAS......................... 68 96 68 91 / 30 20 40 50 SANTA ROSA...................... 65 94 66 91 / 30 20 40 60 TUCUMCARI....................... 68 97 68 92 / 30 10 40 40 CLOVIS.......................... 68 95 68 91 / 40 10 30 30 PORTALES........................ 70 96 69 93 / 40 10 30 30 FORT SUMNER..................... 68 96 69 94 / 30 20 30 30 ROSWELL......................... 70 99 70 98 / 30 10 30 20 PICACHO......................... 64 91 64 90 / 30 30 30 30 ELK............................. 61 86 60 85 / 40 30 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52
Hazardous weather outlook, Aug 8, 5:50 AM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT SAT AUG 8 2015 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED ACROSS THE SOUTHWEST MOUNTAINS AND SHOULD EXTEND NORTH/EASTWARD LATE AFTERNOON INTO THE EVENING. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAINFALL IS EXPECTED OVER THE MOUNTAINS SUNDAY/SUNDAY NIGHT AND SHOULD BECOME A BIT MORE WIDESPREAD ACROSS NORTHERN/EASTERN AREAS ON MONDAY/MONDAY NIGHT. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR...ESPECIALLY FAVORING THE MONDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:34 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba | 86 min |
| Aug 8, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 49 min |
| Aug 8, 4:59 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 2 hr |
| Aug 8, 5:00 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 90 min |
| Aug 8, 5:38 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 112 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.